Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 6, NWS El Paso, TX

March 11, 2006

NWS El Paso, TX issued this wind advisory at Mar 11, 2006, 4:17 AM MST. It took effect at Mar 11, 2006, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2006, 4:17 AM MST (11:17 UTC)
In effect from
Mar 11, 2006, 10:00 AM MST
Expired
Mar 11, 2006, 8:00 PM MST
In force
10 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS74 KEPZ 111117
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
417 AM MST SAT MAR 11 2006

...WIND ADVISORY TODAY FOR FAR WEST TEXAS AND SOUTHWEST AND SOUTH
CENTRAL NEW MEXICO...

.A DEEP UPPER LEVEL TROUGH IS SITUATED OVER THE WESTERN U.S.
TODAY. ASSOCIATED WITH THE TROUGH A STRONG UPPER-LEVEL JET OF VERY
STRONG WINDS IS LOCATED DIRECTLY OVER SOUTHERN NEW MEXICO. AT THE
SURFACE A DEEPENING LOW PRESSURE SYSTEM IS LOCATED OVER NORTHEAST
NEW MEXICO. TIGHT PRESSURE GRADIENTS AT ALL LEVELS AND MIXING
DOWN OF STRONGER WINDS WILL INCREASE SURFACE WIND SPEEDS TODAY
ACROSS THE REGION. WINDS ARE EXPECTED TO STRENGTHEN THOUGH THE DAY
AND PEAK IN THE LATE AFTERNOON AND EARLY EVENING HOURS. BLOWING
DUST WILL INCREASE IN THE AFTERNOON. TONIGHT EAST SLOPE LOCATIONS
WILL REMAIN WINDY. MOST OTHER AREAS WILL SEE DIMINISHED WINDS BUT
REMAIN OCCASIONALLY BREEZY.

NMZ022>025-030>032-TXZ055-056-120300-
/O.NEW.KEPZ.WI.Y.0006.060311T1700Z-060312T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
417 AM MST SAT MAR 11 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM MST THIS EVENING. 

VERY STRONG WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL
COMBINE TO INCREASE WINDS SPEEDS AGAIN TODAY. A WINDY AND DUSTY
DAY WILL RESULT. WINDS WILL INCREASE TO 25 TO 35 MPH BY MID DAY
WITH GUSTS TO 50 MPH. BLOWING DUST WILL REDUCE VISIBILITIES IN THE
AFTERNOON. LOCALIZED AREAS WITH VISIBILITIES LESS THAN 2 MILES IS
EXPECTED. WINDS WILL DECREASE IN THE LATE EVENING HOURS BUT
EXPECTED TO REMAIN BREEZY THROUGH THE NIGHT. AREAS ADJACENT TO EAST
SLOPES AND MOUNTAIN PASSES WILL EXPERIENCE GREATER WINDS SPEEDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG COMBINED WITH BLOWING DUST CAN MAKE DRIVING
DIFFICULT AND DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION TODAY.

$$

BIRD
1 follow-up statement
000 
WWUS74 KEPZ 112221
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
321 PM MST SAT MAR 11 2006

...WIND ADVISORY THIS AFTERNOON AND THIS EVENING FOR SOUTHERN NEW
MEXICO AND WESTERN TEXAS...

.DEEP UPPER TROUGH WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS
TONIGHT AND SUNDAY MORNING WHILE A SURFACE LOW PRESSURE SYSTEM
DEVELOPS OVER COLORADO. AS A RESULT STRONG WINDS WILL CONTINUE
ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND
EARLY TONIGHT. 

WEST TO SOUTHWEST WIND WILL BLOW AT AROUND 35 MPH WITH GUSTS NEAR
50 MPH CAUSING AREAS OF LOW VISIBILITIES FROM BLOWING DUST AND
SAND. HAZARDOUS DRIVING CONDITIONS WILL OCCUR...ESPECIALLY OVER
MOUNTAIN PASSES AND FOR HIGH PROFILE VEHICLES.


NMZ022>025-030>032-TXZ055-056-120300-
/O.CON.KEPZ.WI.Y.0006.000000T0000Z-060312T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
321 PM MST SAT MAR 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL BLOW AROUND 35 MPH WITH GUSTS TO 50
MPH THIS AFTERNOON AND EARLY THIS EVENING. THE STRONG WINDS WILL
CAUSE AREAS OF LOW VISIBILITIES FROM BLOWING SAND AND DUST.
HAZARDOUS DRIVING CONDITIONS WILL RESULT AS VISIBILITIES WILL
DROP TO UNDER A MILE IN A FEW AREAS...ESPECIALLY ALONG INTERSTATE
10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING AREA.
DRIVING WILL ALSO BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND
FOR PERSONS TRAVELING OVER MOUNTAIN PASSES.

THE WINDS ARE BEING PRODUCED BY A COMPLEX LOW PRESSURE DEVELOPING
AND MOVING OVER THE SOUTHERN ROCKY MOUNTAINS. THE WINDS SHOULD
DECREASE LATER THIS EVENING...HOWEVER WINDY WEATHER MAY AGAIN
RETURN LATER ON SUNDAY.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG COMBINED WITH BLOWING DUST CAN MAKE
DRIVING DIFFICULT AND DANGEROUS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION TODAY.

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:15 AM MST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 11, 2:15 AM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
215 AM MST SAT MAR 11 2006

.SYNOPSIS...
A HUGE UPPER TROUGH HAS CARVED OUT THE WESTERN U.S. AND NOW SITS IN
PLACE OVER THE SOUTHWEST DESERTS. THE JET STREAM SITS OVER THE
BORDERLAND AND A STRONG SURFACE LOW TO OUR EAST WILL REMAIN OVER THE
AREA.  THIS MEANS CONTINUED WINDY CONDITIONS FOR THE REGION THROUGH
SUNDAY EVENING. MOISTURE AND DISTURBANCES CLIP THE GILA AREA AND
THUS SOME LOWLAND RAIN AND MOUNTAIN SNOWS ARE LIKELY IN SOUTHWEST
NEW MEXICO AS EARLY AS THIS AFTERNOON.  SNOW IS LIKELY IN THE
SOUTHWEST MOUNTAINS.  SUNDAY THE UPPER TROUGH AND A COLD FRONT MOVES
THROUGH NEW MEXICO SUNDAY AND A SLIGHT CHANCE OF SHOWERS WILL
DEVELOP ACROSS FAR WEST TEXAS AND SOUTH CENTRAL NEW MEXICO. THE
TROUGH MOVES EAST OF THE AREA MONDAY BRINGING COOLER AND DRIER AIR.
CLOUDS AND WINDS WILL DIMINISH.

&&

.DISCUSSION...
THE HUGE BROAD TROUGH HAS CARVED ITSELF SOUTHWARD OVER THE ENTIRE
WESTERN U.S.  THE BASE OF THE TROUGH SITS ON THE MEXICO/US BORDER.
SO IT IS OF VERY HIGH AMPLITUDE. THE SYSTEM HAS A LOT OF MOISTURE
ENTRAINED AND A LOT OF COLD AIR CUMULUS IS EVIDENT IN SATELLITE
PICS. THE GFS AND NAM ARE IN GOOD AGREEMENT WITH TIMING AND
PLACEMENT OF SENSIBLE WEATHER WITH THIS SYSTEM.  THE MAIN TROUGH
LOOKS TO REMAIN PARKED IN PLACE UNTIL LATER SUNDAY. THIS LEAVES ALL
BUT THE GILA OUT OF ANY PCPN CHANCES AS THE ENERGY EJECTED OUT OF
THE TROUGH WILL PASS OVER THE FOUR CORNERS AREA. THIS MEANS THE GILA
WILL GET CLIPPED BY THE FORCING AND INSTABILITY WILL BE REALIZED
WITH A COLD POOL ALOFT AND PVA. THIS IS A COLD SYSTEM WITH TEMPS
ALOFT QUITE LOW...AND EVEN LOW LEVEL TEMPS PRETTY COLD UNDER THE
TROUGH. MOST OF THE CWFA WILL BE IN THE WARM SECTOR OF THE SYSTEM
WITH CONTINUED STRONG SOUTHWEST FLOW AHEAD OF THE TROUGH.  TEMPS
WILL BE COOL...BUT NOT COLD OVER AREAS EAST OF THE GILAS.  THE FOCUS
OF THE PCPN IS OVER EASTERN AZ...BUT QPF SPILLS OVER INTO THE
WESTERN GILA REGION WITH AMOUNTS THAT WOULD WARRANT A SNOW ADVISORY
OVER CATRON COUNTY.  SIERRA COUNTY IS NOT AS SURE A BET BUT BOTH THE
GFS AND THE NAM PAINT SNOW OVER OUR GILA AREA IN THE RANGE OF 2-5
INCHES LOW SIDE...8-10 INCHES HIGH SIDE. THUS WILL ISSUE A SNOW
ADVISORY FOR THE GILA ZONE FOR TONIGHT AND SUN MORNING.

SUNDAY THE ENTIRE TROUGH BEGINS TO ROTATE UP AND OUT.  IT PASSES
SOME ENERGY OVER THE NORTHERN TIER OF OUR COUNTIES...AND THUS WILL
INCREASE POPS OVER THAT AREA FOR THIS PERIOD.

TODAY WELL AGAIN BE BUMPING WIND ADVISORY CRITERIA ACROSS THE
REGION.  CURRENT PROG NAM SOUNDINGS SHOW MIXING UP TO 10KFT AND AVE
WINDS IN THE MIXING DEPTH OF 35KTS FROM THE SOUTHWEST WITH A MAX OF
40S KTS AT THE TOP OF THE MIXING...AND 50KTS JUST ABOVE. THUS WILL
ISSUE A WIND ADVISORY FOR ALL ZONES.

SUNDAY AFTER THE TROUGH AXIS PASSES EAST A STRONG PACIFIC FRONT WILL
PUSH IN FROM THE WEST. THE TIMING IN THE GFS IS TO FROPA ELP ABOUT
21Z. ALSO SIGNIFICANT COOLING APPEARS TO BE BEHIND THIS FRONT...MAX
TEMPS ON SUNDAY COULD BE EARLY AFTERNOON WEST OF THE RIO GRANDE.
THIS WILL INCREASE THE GRADIENT AND ORIENT IT WEST. THUS
STRONGER...COOLER WINDS EXPECTED LATE SUNDAY FROM THE WEST.

PAST SUNDAYS TROUGH AND FRONTAL PASSAGE WE GO TO A MORE ZONAL AND
FLATTER PATTERN...KEEPING SYSTEMS WELL NORTH OF OUR AREA. IT WILL BE
WARMER...DRIER...AND LESS WINDY.

&&

.AVIATION 11/0000Z-12/0000Z...
GENERALLY VFR CONDITIONS. STRONG AND GUSTY WINDS ALOFT AND AT THE
SURFACE. WINDS WILL LIKELY BE PROBLEMATIC WITH SUSTAINED SW WINDS OF
25-35 KTS SUSTAINED...WITH GUSTS TO 50 KTS.  WIDESPREAD BLOWING DUST
WITH LOCALIZED AREAS OF REDUCED VSBY TO 1 MILE.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  50  62  38  62 /   0   0  10  10   0
SIERRA BLANCA TX        66  43  65  35  62 /   0   0  10  10   0
LAS CRUCES              64  44  61  34  60 /   0   0  10  10   0
ALAMOGORDO              67  40  60  34  58 /   0  10  10  10   0
CLOUDCROFT              44  27  41  16  39 /   0  10  20  10   0
TRUTH OR CONSEQUENCES   62  40  59  32  57 /  30  30  20  20   0
SILVER CITY             56  37  53  27  50 /  60  60  30  20   0
DEMING                  64  41  60  34  60 /  10  10  10  10   0
LORDSBURG               64  41  60  33  61 /  20  20  20  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TXZ 055-056 WIND ADVISORY THIS AFTERNOON AND EVENING.
NMZ 022>025-030>032 WIND ADVISORY THIS AFTERNOON AND EVENING.
NMZ 022 SNOW ADVISORY TONIGHT AND SUNDAY MORNING.

14 / BIRD
Hazardous weather outlook, Mar 10, 6:05 AM MST, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
605 AM MST FRI MAR 10 2006

NMZ022>025-030>032-TXZ055-056-101900-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
605 AM MST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR LATER THIS MORNING INTO EARLY THIS
EVENING. WINDS OF 25 TO 35 MPH ARE EXPECTED. COMBINE THIS WITH
BLOWING DUST AND DRIVING CONDITIONS WILL DETERIORATE THIS AFTERNOON
DUE TO OCCASIONALLY POOR VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY AFTERNOONS AND EVENINGS ARE EXPECTED TO CONTINUE SATURDAY AND
SUNDAY. BLOWING DUST MAY ONCE AGAIN POSE A DRIVING HAZARD. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 5:27 AM MSTSnow AdvisoryEPZ33 hr

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.